MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER
Model Number 0119L22
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter had a pinhole in the balloon, therefore the catheter balloon deflated after being inserted into the patient.
 
Additional Manufacturer Narrative
Received 1 used latex foley catheter.The reported event was confirmed as cause unknown.Visual inspection did not find anything to contribute to the reported event.Per functional testing, the balloon was inflated with air while submerged in water and found bubbles leaking from a pinhole in the balloon.Unable to determine if the pinhole was created before or after release.This may occur during the dipping operation of manufacturing.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." (b)(4).
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6973287
Report Number1018233-2017-05427
Device Sequence Number126644
Product Code EZC
UDI-Device Identifier00801741019081
UDI-Public(01)00801741019081
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model Number0119L22
Device Catalogue Number0119L22
Device Lot NumberCR7032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR